MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Catalog Number 03.632.074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the screwdriver shaft snapped off the handle.This case has been reported by the loan kit technician during loan kit inspection.No further information can be obtained as the case was not reported by the customer.This report is for one (1) t-handle t25 stardrive shaft f/matrix-long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 investigation summary : background: screwdriver shaft has snapped off the handle.This case has been reported by the loan kit technician during the loan kit inspection.It has been forwarded to depuy engineering for assessment.No further information can be obtained as the case was not reported by the customer.Customer reference/po/service - new south wales, patient status/ outcome / consequences - unknown, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study : unknown, ip-(b)(4).Device property of :none, device in possession of : none.By checking this box i certify that all information that is known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.-- true.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the scrdriver t25 long w/t-handle f/matrix (p/n 03.632.074 lot 6670701) was received at customer quality, and it was observed that the device was broken at the proximal end of the screwdriver shaft.The broken-off piece was not returned for investigation.The complaint condition is confirmed.Device failure/ defect identified? yes.Dimensional inspection: the ø 4.8 mm of the shaft proximal to the breakage got measured.Drawing: synthes screwdriver shaft matrix t25 stardrive, ¼ -20 thread, 03_632_004_1 rev e diameter: d = ø 4.8 +/- 0.1 mm gauge pin: gp29 measured diameter = ø 4.78 mm conclusion: the measuring result does show conformity.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Document/ specification review: the respective drawing(s) were reviewed: review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post-manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot : part number: 03.632.074, synthes lot number: 5265813, supplier lot number: n/a, release to warehouse date: 16jun2011, expiration date: n/a, manufactured by synthes monument.No ncrs were generated during production.Device history review : review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9140222
Report Number8030965-2019-68886
Device Sequence Number14185136
Product Code HXX
UDI-Device Identifier07611819377301
UDI-Public(01)07611819377301
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.074
Device Lot Number6670701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1